U.S. doctors online nowAsk doctors free
A 30-year-old member asked:

can high doses of anticholinergic (biperiden hydrochloride) decrease the memory?

1 doctor answer5 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Yes: Amnesia has been reported with biperiden; anticholinergics such as scopolamine are famous for causing amnesia for the events that took place while the patient was taking them.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

How can I differentiate between normal memory loss and dementia?

2 doctor answers7 doctors weighed in
Dr. Maureen Nash
Geriatric Psychiatry 24 years experience
Memory is complex: Dementia is the name for a group of different illnesses all of which affect memory. However for a person to be diagnosed with dementia, they must have deficits in other areas of brain functioning like words and speech, trouble doing tasks or other problems as well as a loss of functioning. A geriatric psychiatrist is an expert in helping make this distinction.
CA
A 32-year-old member asked:

Will arteriosclerosis cause memory loss?

3 doctor answers7 doctors weighed in
Dr. Louis Grenzer
Cardiology 55 years experience
Yes: If the arteries to the brain are effected, it can cause memory loss.
A 42-year-old member asked:

What are the causes of dizziness & short term memory loss?

1 doctor answer2 doctors weighed in
Dr. Hamid Sajjadi
Ophthalmology 40 years experience
Many things.: Many things. These 2 symptoms are common in dozens of diseases. Must see your doctor. First to rule out are: 1. Accidental otc drug overdose; 2. Psychological problems, such as depression or acute panic syndrome. 3. Heart beating abnormalities. 4. Ear, sinus infections. 5. Then work onto possible diabetes, ms, alzheimers and dozens of other illnesses.
CA
A 35-year-old member asked:

What are the causes of memory loss in someone who was in a coma?

2 doctor answers4 doctors weighed in
Dr. Carlo Contreras
A Verified Doctoranswered
A US doctor answeredLearn more
It's complex.: Memory is a complex, poorly understood phenomenon. The fluctuations in blood pressure, blood flow and inflammation all can contribute. Often brain tissue is also destroyed during a coma which can have effects on memory. This is active area of medical research.
A 23-year-old member asked:

What are the causes of confusion & memory loss?

2 doctor answers5 doctors weighed in
Dr. Karen Sibert
Anesthesiology 39 years experience
Many causes: In aging adults, some degree of short term memory loss is not unusual while long term memory is preserved. However, confusion is a more worrisome symptom. Often the cause can be a medication such as a sedative or sleeping pill. Low blood pressure can lead to confusion also. If confusion persists, the family should see a doctor to see if the patient has alzheimer's disease.

Related questions

A 33-year-old member asked:
1 doctor answer2 doctors weighed in
A 39-year-old member asked:
1 doctor answer1 doctor weighed in
A 37-year-old member asked:
1 doctor answer3 doctors weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 45-year-old member asked:
1 doctor answer5 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 19, 2012
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.